Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 54, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 26, 2008, 5:34 AM CST for Dallas County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2008, 5:34 AM CST (11:34 UTC)
- Expired
- Feb 26, 2008, 6:00 AM CST
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Dallas County, AL
The radar
The Birmingham radar (KBMX), 99 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 12:10 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:25 AM CST, 9 minutes earlier.
Area forecast discussion, Feb 26, 5:25 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 525 AM CST TUE FEB 26 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY. CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS ARE MOVING QUICKLY ACROSS THE FORECAST AREA AND GENERALLY STRETCHED NORTHEAST TO SOUTHWEST FROM RANDOLPH TO COOSA TO PERRY TO MARENGO COUNTIES. THIS ACTIVITY WILL CONTINUE TO MOVE EASTWARD AS A FRONT PUSHES ACROSS THE STATE. BY 7AM...THIS ACTIVITY WILL BE APPROACHING THE INTERSTATE 85 CORRIDOR. BEHIND THIS FRONT...STRONG NORTHWEST WINDS WILL USHER IN COLDER AND DRIER AIR...WITH GUSTY WINDS CONTINUING THROUGH THE EVENING HOURS AS THE PRESSURE GRADIENT TIGHTENS. TEMPERATURES WILL SLOWLY FALL THROUGH THE DAY...INTO THE MID 40S IN THE NORTHWEST AND LOW 50S IN THE SOUTHEAST BY LATE AFTERNOON. STRONG COLD ADVECTION AND BREEZY CONDITIONS WILL CONTINUE TONIGHT THROUGH WEDNESDAY...AS A SURFACE HIGH DROPS INTO THE SOUTHEAST KEEPING THE PRESSURE GRADIENT TIGHT. AS THE MAIN UPPER LEVEL TROUGH AXIS SWINGS THROUGH TONIGHT...ANY LEFTOVER MOISTURE COULD FALL AS LIGHT FLURRIES ACROSS THE NORTHERN HALF OF THE FORECAST AREA. NO ACCUMULATIONS OR TRAVEL PROBLEMS ARE EXPECTED. TEMPERATURES WEDNESDAY AND THURSDAY MORNINGS WILL GENERALLY BE IN THE MID TO UPPER 20S...WITH HIGHS ON WEDNESDAY IN THE 40S TO AROUND 50. .LONG TERM...THURSDAY THROUGH MONDAY. TEMPERATURES WILL BEGIN TO MODERATE THURSDAY AS HIGH PRESSURE SHIFTS TO THE EAST AND WINDS TURN TO THE SOUTH. MOISTURE WILL GRADUALLY RETURN TO THE AREA AHEAD OF A WEAK SHORT WAVE AND SURFACE FRONT THAT WILL BRING THE CHANCE OF SHOWERS TO CENTRAL ALABAMA FRIDAY AND FRIDAY NIGHT. THIS FRONT LOOKS TO STALL TO OUR SOUTH...AND THEN RETURN NORTHWARD AS SOUTHERLY FLOW INCREASES SATURDAY NIGHT. KEPT SATURDAY AND SUNDAY DRY AT THIS TIME. ALTHOUGH THIS MIGHT BE OPTIMISTIC...ANY PRECIP THAT DOES DEVELOP WILL BE SCATTERED AND MAINLY ACROSS THE NORTH AND WEST. BETTER CHANCES FOR SHOWERS/TSTORMS WILL BE SUNDAY NIGHT THROUGH TUESDAY AS A SHORT WAVE AND FRONT AFFECT THE AREA. THIS SYSTEM...ALBEIT AT THE END OF THE FORECAST PERIOD...LOOKS TO BE VERY STRONG. STILL SOME DISAGREEMENT BETWEEN THE MODELS AS FAR AS TRACK AND TIMING...AND LEFT CHANCE POPS IN FOR NOW...AND WILL CONTINUE TO MONITOR FUTURE MODEL RUNS. 14 && .AVIATION...06Z TAF DISCUSSION. SOUTHERLY SURFACE WINDS ARE INCREASING ACROSS CENTRAL ALABAMA AS PRESSURE GRADIENT TIGHTENS. MVFR CIGS SPREAD NORTHWARD A LITTLE SOONER THAN EXPECTED...AND CLOUDS HAVE JUST ABOUT SPREAD OVER ALL OF CENTRAL ALABAMA. IFR CIGS POSSIBLE AT KMGM AND KTOI THROUGH 12Z ...WITH MFVR CIGS ELSEWHERE. A LINE OF THUNDERSTORMS WILL REACH A KTCL-KBHM LINE ARND 09Z AND KMGM ARND 13Z. IFR VSBYS AND CIGS EXPECTED WITH LINE OF STRONG TSTMS. TSTMS WILL NOT LAST FOR MORE THAN TWO HOURS ONCE THEY BEGIN DUE TO FAST MOVING FRONT. LOWER CLOUDS MAY BECOME SCATTERED BY AFTERNOON AS DRIER AIR MIXES DOWNWARD. HOWEVER...COLD AIR STRATUS DECK WITH CIGS 1500-2500 FEET WILL MOVE BACK INTO AREA BY LATE AFTERNOON. AFTER FROPA...SURFACE WINDS WILL INCREASE TO BETWEEN 15 AND 25 KNOTS FROM THE NORTHWEST AND NOT DIMINISH UNTIL AFTER 03Z. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 51 27 44 24 56 / 70 10 0 0 10 ANNISTON 53 28 45 27 57 / 80 10 0 0 0 BIRMINGHAM 53 27 45 30 56 / 60 10 0 0 0 TUSCALOOSA 52 29 50 29 60 / 40 0 0 0 0 CALERA 54 30 47 29 58 / 60 10 0 0 0 AUBURN 57 28 47 30 53 / 80 10 0 0 0 MONTGOMERY 59 30 50 27 59 / 80 10 0 0 0 TROY 58 29 49 24 59 / 80 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY UNTIL 8 PM CST FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Feb 26, 12:14 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1214 AM CST TUE FEB 26 2008 ALZ011>015-017>050-261300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1214 AM CST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND WEST OF I-65. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH AND LARGE HAIL. A LINE OF THUNDERSTORMS WILL MOVE INTO LAMAR AND MARION COUNTIES AROUND 1 AM AND THEN SHIFT SOUTHEAST TO NEAR A GEIGER...TUSCALOOSA...TO JUST WEST OF BIRMINGHAM LINE BY 3 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM LIVINGSTON...TO THORSBY...TO AUBURN. WIND GUSTS UP TO 60 MPH AND LARGE HAIL WILL BE THE MAIN THREATS. THE STORMS WILL MOVE INTO GEORGIA AFTER 12 NOON. BREEZY CONDITIONS ARE EXPECTED ON TUESDAY BEHIND THE COLD FRONT. NORTHWEST WINDS 15 TO 25 MPH CAN BE EXPECTED...DECREASING AFTER 9 PM. A LAKE WIND ADVISORY MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE REQUIRED OVERNIGHT AND POSSIBLY THROUGH TUESDAY MORNING.
In the hours before
Special weather statement, Feb 26, 3:50 AM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 350 AM CST TUE FEB 26 2008 ALZ026-261030- ST. CLAIR- 350 AM CST TUE FEB 26 2008 ...SIGNIFICANT WEATHER ALERT FOR ST. CLAIR COUNTY UNTIL 430 AM CST... AT 349 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HORSE PENS FORTY TO MOODY...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF ONEONTA TO MOODY...MOVING EAST AT 70 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WHITNEY JUNCTION. STEELE. ST. CLAIR COUNTY AIRPORT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 26, 4:33 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL LEEDS 33.55N 86.56W
02/26/2008 E0.75 INCH JEFFERSON AL PUBLIC
0400 AM TSTM WND DMG 5 ESE BIRMINGHAM 33.50N 86.72W
02/26/2008 JEFFERSON AL AMATEUR RADIO
TREES DOWN ON BELMONT ROAD
0400 AM TSTM WND DMG LEEDS 33.55N 86.56W
02/26/2008 JEFFERSON AL EMERGENCY MNGR
TREES DOWN AND HOMES DAMAGED ON VEASEY ROAD. NO
ADDITIONAL DETAILS AS TO EXTENT OF DAMAGE.
0400 AM TSTM WND DMG HOOVER 33.38N 86.82W
02/26/2008 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN WITH POWER OUTAGES ALONG HWY 31
AND JUNCTION OF HWY 150 AND SHADES CREEK.
0402 AM TSTM WND DMG S TUSKEGEE 32.44N 85.71W
02/26/2008 MACON AL LAW ENFORCEMENT
TREE DOWN ON HWY 69 AT WYNDHAM SPRINGS.
&&
KSUMRALLLocal storm report, Feb 26, 4:38 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
438 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG CORDOVA 33.76N 87.19W
02/26/2008 WALKER AL EMERGENCY MNGR
TREES DOWN IN CORDOVA.
0356 AM HAIL CHELSEA 33.33N 86.64W
02/26/2008 E0.25 INCH SHELBY AL NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE.
&&
KSUMRALLLocal storm report, Feb 26, 4:44 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL OXFORD 33.60N 85.83W
02/26/2008 E1.00 INCH CALHOUN AL TRAINED SPOTTER
REPORTED NEAR HWY 78 IN OXFORD.
&&
KSUMRALLSpecial weather statement, Feb 26, 5:18 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 518 AM CST TUE FEB 26 2008 ALZ033-035-036-040-041-043-261145- AUTAUGA-CHILTON-COOSA-DALLAS-ELMORE-PERRY- 518 AM CST TUE FEB 26 2008 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...CHILTON...COOSA... DALLAS...ELMORE AND PERRY COUNTIES UNTIL 545 AM CST... AT 517 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLANTON...MOVING EAST AT 55 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COOPER. MITCHELL DAM. WELONA. PENTONVILLE. HISSOP. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHEASTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 26, 5:26 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG LINCOLN 33.60N 86.14W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
POWERLINE DOWN ON QUAIL RIDGE ROAD AND ALSO ON HWY 207.
0440 AM TSTM WND DMG 2 SSW TALLADEGA 33.41N 86.11W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
HALF OF THE ROOF IS PEELED OFF A RESIDENCE IN BEMISTON.
0440 AM TSTM WND DMG 2 SSW TALLADEGA 33.41N 86.11W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
TREE ON A HOUSE ON PARKWAY AVENUE IN BEMISTON.
0445 AM TSTM WND DMG LINCOLN 33.60N 86.14W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
MOBILE HOME ROOF DAMAGE NEAR MICHAELS LANE.
0445 AM TSTM WND DMG LINCOLN 33.60N 86.14W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
TREES DOWN NEAR RIVER FOREST LANE.
0445 AM TSTM WND DMG TALLADEGA 33.43N 86.10W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
TREE AND TRAMPOLINE IN ROAD AND ANOTHER ON A HOUSE.
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:23 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Feb 26, 3:28 AM CST | Tornado Warning | BMX | Jefferson | 16 min |
| Feb 26, 3:47 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 28 min |
| Feb 26, 3:57 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Clay | 33 min |
| Feb 26, 4:06 AM CST | Severe Thunderstorm Warning | BMX | Talladega | 39 min |
| Feb 26, 4:13 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, St. Clair, Talladega | 32 min |
| Feb 26, 4:18 AM CST | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 27 min |
| Feb 26, 4:26 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 34 min |
| Feb 26, 4:42 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 33 min |
| Feb 26, 4:55 AM CST | Severe Thunderstorm Warning | BMX | Marengo | 35 min |
| Feb 26, 5:25 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 15 hr |
| Feb 26, 6:09 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 36 min |
| Feb 26, 6:30 AM CST | Tornado Warning | BMX | Lowndes | 18 min |
| Feb 26, 6:40 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 35 min |
| Feb 26, 6:42 AM CST | Tornado Warning | BMX | Montgomery | 33 min |
| Feb 26, 6:45 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Elmore, Macon, Montgomery | 30 min |
| Feb 26, 6:57 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 33 min |
| Feb 26, 7:13 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Russell | 47 min |
| Feb 26, 7:22 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 38 min |
| Feb 26, 7:42 AM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 18 min |
| Feb 26, 7:49 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.